Ask a doctor

I Am a Light Skinned African American Woman with Green Eyes. Is Latisse Safe for Me to Use?

I Am a Light Skinned African American Woman with Green Eyes. Is Latisse Safe for Me to Use?

Doctor Answers (6)

Latisse Safe For Use

+1

Based on your characteristics, there should be no reason that Latisse is unsafe for you to use. Latisse does have some side effects, the most common of which are an itching sensation in the eyes and/or eye redness. These were reported in approximately 4% of patients. Other less common side effects typically occur on the skin close to where Latisse is applied, or in the eyes. These include eyelid skin darkening, eye irritation, dryness of the eyes, and redness of the eyelids. Eyelid skin darkening is a result of increased melanin in the skin, making your eyelid skin look a little darker close to where the solution is applied to the skin. This is expected to reverse after several weeks to months if you decide to stop using the product.

 

 


Scottsdale Plastic Surgeon
5.0 out of 5 stars 96 reviews

I Am a Light Skinned African American Woman with Green Eyes. Is Latisse Safe for Me to Use?

+1

Latisse does require a prescription so be sure to schedule your consultation with a Board Certified Plastic surgeon or Cosmetic Practice.  Latisse has been known to cause some mild skin darkening at the lash line but can be easily covered up with foundation make up.  As far as your green eyes, the incident of iris pigmentatation (changing eye color) is significantly low. It generally is a safe product to use. 

Stuart B. Kincaid, MD, FACS
San Diego Plastic Surgeon
4.5 out of 5 stars 7 reviews

Latisse and eye color change

+1

The original drug was a glacoma medicine that was put in the eye.  There were rare instances of people with hazel eyes containing dark flecks having the fleck get a bit bigger and darker and remaining permanent.  This has not been reported with Latisse, (despite millions of prescriptions).  It sounds like you should be OK.  Always check with your doctor to be sure.

Jeffrey Roth, MD
Las Vegas Plastic Surgeon
4.5 out of 5 stars 7 reviews

You might also like...

Latisse and Eye Color Changes

+1

There is no evidence to suggest that Latisse will change your eye color. Over two and a half million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation issues. Side effects from the initial studies showed less than 4 percent of patients experienced redness, irritation and itching of the upper eyelid, which was reversed upon discontinuation.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Latisse

+1

I  see no reason here for you not to use Latisse. Be sure the people you buy it from show you exactly how to use it.          it works and is great stuff

David A. Bray, Sr., MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Latisse and Green Eyes

+1

Thank you for your question.

One of the potential risks and complications with the use of Latisse is the possible change in the iris (the colored part of your eye).  When patients are told about this (even though it has not been shown to happen), patients will normally choose not to use the product if they have green or blue eyes.  If you have a doctor that you visit, you can discuss these potential risks and complications with him/ her and see how you feel after that discussion.

Best Wishes!

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 759 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.